Journal of Physical Mathematics

Existence and Smoothness of the Navier-Stokes Equation in Two and Three-Dimensional Euclidean Space

Tim Tarver

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


A solution to this problem has been unknown for years and the fact that it hasn’t been solved yet leaves a lot of unanswered questions regarding Engineering and Pure Mathematics. Turbulence is a specific topic in fluid mechanics which is a vital part of the course when it comes to real life situations. In two and three dimensional systems of equations and some initial conditions, if the smooth solutions exist, they have bounded kinetic energy. In three space dimensions and time, given an initial velocity vector, there exists a velocity field and scalar pressure field which are both smooth and globally defined that solve the Navier-Stokes equations. There are difficulties in two-dimensions and three dimensions in a possible solution and which have been unsolved for a long time and our goal is to propose a solution in three-dimensions. Lets see if we can relate a couple of courses of pure mathematics to come up with an implication.

Article information

J. Phys. Math., Volume 7, Number 2 (2016), 7 pages.

First available in Project Euclid: 31 August 2017

Permanent link to this document

Digital Object Identifier

Navier-Stokes equation three-dimensional Euclidean space


Tarver, Tim. Existence and Smoothness of the Navier-Stokes Equation in Two and Three-Dimensional Euclidean Space. J. Phys. Math. 7 (2016), no. 2, 7 pages. doi:doi:10.4172/2090-0902.1000167.

Export citation